Alert archive / Georgia / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 7, NWS Jacksonville, FL

February 13, 1997Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 13, 1997, 6:15 PM EST for Camden County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 1997, 6:15 PM EST (23:15 UTC)
Expired
Feb 13, 1997, 7:15 PM EST
In force
60 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1997-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1997-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
557 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 132323 RRA
SVRJAX
GAC039-140015-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 PM EST THU FEB 13 1997
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  715 PM EST
FOR PERSONS IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST GEORGIA
 
   ...CAMDEN COUNTY
 
AND THE ADJOINING COASTAL WATERS.
 
 
AT 620 PM EST NATIONAL WEATHER SEVERICE DOPPLER INDICATED A SEVERE
THUNDERSTORM JUST NORTH OF WOODBINE AND MOVING TOWARDS DOVER BLUFF AT
ABOUT 20 MPH. THIS STORM WILL CROSS I-95 ABOUT 630 PM.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNI.NG...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:38 PM EST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 13, 2:38 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EST THU FEB 13 1997

A LOT GOING ON AGAIN TDY. LO IN SE MS MOVG NE WI WRMFNT XTNDG FM THAT
LO TO CTY-GNV-JAX BEACH. I BLEW SOME OF MY TEMPS (AT LEAST I WAS RIGHT
ABOUT THE BUST POTENTIAL)...BUT WHAT A RANGE OF TEMPS IN MY CWA. AT 18Z
TEMPS RANGE FM 48 AT AMG TO 79 AT OCF. SLGT CONCERN THIS EVE W/ ENUF
+VV...DECENT MSTR CONVERGENCE AND RRQ OF UPR JET THAT PARTS OF MY CWA
SEE TSRA...SPCLY S WHERE THERE HAS BEEN SUFFICIENT HTG. OTRWS JUST CLDS
AND RA AS ACTVTY CONTS TO SPREAD E ACRS GA AND N/NE FL.

CD AIR DAMMING CONTS TNGT IN GA...AND MAY HOLD IN XTRM N SCTNS OF CWA
THRU 06Z...OTRWS SIG WAA TNGT WI MILD/WRM TEMPS. WUD RECOMMEND HIEST
HIEST POPS ERY TNGT AS MSTR IS DEEPEST AND VV ARE BEST DURG THIS TM
BUT AS WRMFNT LIFTS N OF AREA LATER TNGT CHCS DCRS. HAVE SOME ISENTROP
LIFT TNGT BUT MR ON FRI W/ LO DVLPG IN THE GLF. LOOKS LIKE A LTL BRK
IN THE WET WX LATE TNGT/ERY FRI...BUT LO ST AND PSBL FG WL PERSIST.
AS LO MOVS N/NE THRU GLF TMRW CHC FOR RN SHUD INCRS AGAIN BY LATER IN
THE DAY AS MSTR ONCE AGAIN INCRS. BEST CHC FOR RN WL AGAIN BE N AND W

WI LTL THT S AND E. TEMP GUIDANCE LOOKS TOO HI FOR FRI IN SOME AREAS
BUT I THOUGHT IT WAS TOO HI FOR TDY IN MANY AREAS AND IT WASN'T.

FOR FRI NGT/SAT...SFC LO MOVS ACRS GA TO NC/SC CST BY 48 HRS. MSTR
INCRS EVEN FURTHER AND WI RRQ OF UPR JET OVR AREA WI HAVE TO WATCH
FOR PSBL STG TSRA WI LI PROGGED NR -4 DESPITE LACK OF DYNAMICS. WL
GO WI HI POPS FOR TMRW NGT/ERY SAT WI HIEST CHCS N AND W. CDFNT WL
THEN MOV THRU CWA DURG SAT MIDDAY IN GA/AFTRN IN FL. SO SHUD SEE RA
FINALLY END AFTR FROPA. WUD MAINT HI POPS ALL AREAS AHEAD OF FNT THEN
JUST CLDS POST-FNT AS UPR TROF IS NOT YET THRU. COLDER WX TO FOLLOW
SAT NGT INTO ERY NXT WK.

STG WNDS WL CONT ACRS CSTL WTRS THIS PERIOD SO SCA AND/OR SCSEC WL
CONT.

SSI CW 056/071 060/068 042 15846
JAX CW 060/073 062/072 041 15835
GNV CW 061n/077 062/073 043 15845

MOHLIN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 6:25 PM ESTSevere Thunderstorm WarningJAXGlynn65 min
Feb 13, 6:52 PM ESTTornado WarningJAXGlynn23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.